Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Jul 10, 2021, 4:09 PM EDT for Lewis County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 10, 2021, 4:45 PM EDT
- In force
- 36 min
- Issued by
- NWS Wilmington, OH
County Lewis County, KY
The radar
The Cincinnati radar (KILN), 94 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WWUS81 KILN 102009
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
409 PM EDT Sat Jul 10 2021
KYZ100-102045-
Lewis KY-
409 PM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEWIS COUNTY UNTIL
445 PM EDT...
At 409 PM EDT, radar indicated a strong thunderstorm near Manchester,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Vanceburg, Tollesboro, Charters, Trinity, Stricklett, Herron Hill and
Ribolt.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3860 8362 3863 8364 3867 8364 3868 8360
3860 8333 3845 8339
TIME...MOT...LOC 2009Z 290DEG 28KT 3864 8359
$$
McGinnisWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:20 PM EDT, 49 minutes earlier.
Area forecast discussion, Jul 10, 3:20 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 320 PM EDT Sat Jul 10 2021 .SYNOPSIS... A warm front will lift north across the region tonight into Sunday, leading to occasional showers and thunderstorms. A warm and humid airmass will then persist across the Ohio Valley, leading to a continued chance for showers and thunderstorms through mid week. && .NEAR TERM /THROUGH TONIGHT/... Remnant circulation from this morning's MCV is pushing east across our area this afternoon, with some lingering light rain showers associated with it. This has helped keep our area stabilized this afternoon, with the better instability still back to our southwest along and southwest of a warm frontal boundary. Current activity back across central Illinois is forecast to push east southeast along the frontal boundary as we head through late afternoon and into this evening and some of this could make it into southwest portions of our area later this evening. However, would expect any severe threat to remain limited given the marginal instability. Increasing mid level flow around the upper level low situated over the mid Mississippi Valley will help push the warm front northward into our area overnight. This will allow for some additional moisture advection up into our area through the overnight hours. As a result, expect to see some increase in showers and embedded thunderstorms overnight, especially across western portions of our area, closer to the mid level energy rotating around the low. With PWs continuing to push up toward 2 inches, some locally heavy rainfall will be possible tonight. Overnight lows will be in the mid to upper 60s. && .SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/... Best chance for showers Sunday morning is expected to be across our northwest/north as the warm front continues to lift north of our area. As we get into the warm sector, we should then destabilize through the afternoon as temperatures climb into the low to mid 80s. This will combine with mid level energy rotating around the upper level low to our west, to produce scattered to numerous showers and thunderstorms, especially through the afternoon and into the evening. With 25-30 knots of 850-700 mb southwest flow continuing across much of our area, a few strong to severe storms will be possible during the afternoon/evening with damaging wind the main threat. Locally heavy rain will also remain possible as PWs remain on the high side. && .LONG TERM /MONDAY THROUGH SATURDAY/... The extended period begins Monday with a closed mid-level low over the middle Mississippi Valley with a large subtropical high off the Carolina coastline. West of the closed low, strong heatwave- producing high pressure remains anchored over the intermountain west. Deep southwesterly to southerly flow over the Ohio Valley will provide repeated surges of moisture from the Gulf of Mexico. While there appears to be little impetus for forcing, modest instability and little capping combined with outflow boundary interactions (once convection gets going) should allow shower and thunderstorm coverage to increase by late afternoon. High temperatures will reach into the low to mid 80s. On Tuesday, the closed low opens into a wave and lifts northeast due to progressive troughing moving east through central Canada. Lowering heights provide the best coverage for diurnal thunderstorms. 500mb flow increasing to 40-45 knots ahead of the shortwave also increases the potential for strong to severe thunderstorms, while precipitable water values in the 1.5 to 2.0" range provide an environment supportive of locally heavy rain. Precipitation will limit high temperatures to the low 80s. Behind the departing wave, heights rise and ridging builds west a bit from the western Atlantic subtropical high. Expecting the lowest chance of diurnal convection this day, with high temperatures rising into the mid to upper 80s. Late in the week into early in the weekend, additional shortwave troughing digs southeast from Canada into the upper Midwest and Great Lakes. A preceding cold front increases chances of precipitation during this period, with highs dipping a few degrees come Saturday under the trough. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Scattered light rain showers are persisting across the area in the wake of this morning's MCS. Skies are generally VFR, but we are seeing some patchy MVFR cigs across our west. The cloudy and cool conditions should keep any storms at bay for at least the next several hours. Activity back across Illinois is forecast to track east southeast through this evening as and may be able to make it into southwest portions of our area heading into this evening as a warm front begins to lift northeast toward our area. Pcpn should then become more widespread overnight as the warm front moves north across our area later tonight into Sunday morning. This will lead to cigs dropping into MVFR overnight with some IFR cigs possible late tonight into Sunday morning. MVFR to locally IFR vsbys will also be possible will any showers/storms overnight. MVFR cigs will then persist through the morning hours before lifting back into VFR heading into Sunday afternoon. .OUTLOOK...Thunderstorms possible through Wednesday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...Hogue AVIATION...JGL
Hazardous weather outlook, Jul 10, 3:34 PM EDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 334 PM EDT Sat Jul 10 2021 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ060-070-077>079-111100- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Preble-Butler-Hamilton-Clermont- Brown- 334 PM EDT Sat Jul 10 2021 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northern Kentucky, Southwest Ohio and West Central Ohio. .DAY ONE...Tonight. Showers and thunderstorms will be possible tonight. Where storms move over the same area in a repeated fashion, locally heavy rain and flooding may be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. More rounds of showers and storms are likely Sunday, Monday, and Tuesday. There will be a continued risk of a few stronger storms with damaging wind gusts being the primary threat, and localized flooding also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ100-OHZ026-034-035-042>046-051>056-061>065-071>074-080>082-088- 111100- Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-Union OH-Delaware- Miami-Champaign-Clark-Madison-Franklin OH-Licking-Montgomery-Greene- Fayette OH-Pickaway-Fairfield-Warren-Clinton-Ross-Hocking-Highland- Adams-Pike-Scioto- 334 PM EDT Sat Jul 10 2021 This Hazardous Weather Outlook is for Northeast Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Several rounds of showers and storms are likely Sunday, Monday, and Tuesday. There will be a risk of a few stronger storms with damaging wind gusts being the primary threat, and localized flooding also possible for areas seeing repeated thunderstorm activity on each of the days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 10, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
409 PM EDT Sat Jul 10 2021
KYZ100-102045-
Lewis KY-
409 PM EDT Sat Jul 10 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LEWIS COUNTY UNTIL
445 PM EDT...
At 409 PM EDT, radar indicated a strong thunderstorm near Manchester,
moving east at 30 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Locations impacted include...
Vanceburg, Tollesboro, Charters, Trinity, Stricklett, Herron Hill and
Ribolt.
Residents in these areas should remain alert. If this storm becomes
stronger, then a warning may be needed.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3860 8362 3863 8364 3867 8364 3868 8360
3860 8333 3845 8339
TIME...MOT...LOC 2009Z 290DEG 28KT 3864 8359
McGinnisThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:33 AM EDT | Special Weather Statement | ILN | Carroll, Gallatin | 27 min |
| Jul 10, 7:59 PM EDT | Special Weather Statement | ILN | Carroll | 46 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.